Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 37, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 3, 2007, 1:33 PM CDT for Dent County, Shannon County, Missouri. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2007, 1:33 PM CDT (18:33 UTC)
- Expired
- Apr 3, 2007, 2:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Dent County, MO, Shannon County, MO
The radar
The St Louis radar (KLSX), 155 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 2:10 PM CDT | HAIL 2 | 15 Sse Salem, MO | BUNKER POST OFFICE REPORTED LARGE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 11:51 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1571 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 031833
SVRSGF
MOC065-203-031930-
/O.NEW.KSGF.SV.W.0037.070403T1833Z-070403T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
133 PM CDT TUE APR 3 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DENT COUNTY IN SOUTH CENTRAL MISSOURI...
NORTHERN SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 230 PM CDT.
* AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR AKERS...OR 17 MILES SOUTH OF
SALEM...AND MOVING EAST AT 25 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHERN SHANNON AND SOUTHEASTERN DENT COUNTIES.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3747 9164 3734 9163 3736 9119 3750 9123
3752 9132
$$
IZZIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 1:07 PM CDT, 26 minutes earlier.
Area forecast discussion, Apr 3, 1:07 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 107 PM CDT TUE APR 3 2007 .UPDATE... THUNDERSTORMS HAVE DEVELOPED IN THE SURFACE CONVERGENCE ALONG A STRONG COLD FRONT MOVING INTO THE FORECAST AREA. 18Z KSGF SOUNDING INDICATES THAT A CAP STILL EXISTS AT ABOUT 750MB...AND HAVE NOT SEEN EXTENSIVE DEVELOPMENT SOUTH OF MO HWY 54...ALTHOUGH SEEING SOME ISOLATED UPDRAFTS ALONG A OUTFLOW BOUNDARY NEAR KSGF. OVERALL...LINE OF STORMS OVER MID MO IS ENTERING AN AREA MORE SOMEWHAT MORE FAVORABLE FOR ROTATING UPDRAFTS WITH RUC DATA INDICATING 0-1KM HELICITY INCREASING TO 100-150M2/S2 AND MLCAPES INCREASING TO 2000 J/KG. WINDS VEERING TO THE WEST-WSW IS LIMITING 0-1KM HELICITY NEAR THE FRONT...BUT ANY DISCRETE CELLS THAT CAN DEVELOP AHEAD OF THE FRONT IN SOUTHCENTRAL MO WILL HAVE A BETTER CHANCE TO ROTATE. LCL HEIGHTS FAVORABLE FOR THE POSSIBILITY OF TORNADOES. SAW ONE STORM EARLIER THAT MOVED FROM MORGAN INTO MILLER COUNTY THAT BRIEFLY HAD GOOD ROTATION. HAIL AND POSSIBLY AN INCREASING WIND THREAT ALONG THE FRONT IS OBVIOUS OVER MID MO ATTM. LOCALIZED FLOODING THREAT A POSSIBILITY...BUT STORMS ARE MOVING THROUGH FAIRLY QUICKLY TO THE EAST AND GIVEN THE N-S ORIENTATION OF THE STORMS...NOT LOOKING AT AN OVERALL BIG FLASH FLOOD THREAT. DSA && .PREVIOUS DISCUSSION... STRONG WARM ADVECTION AND LOW LEVEL MOISTURE TRANSPORT OVER THE AREA HAS HELD OVERNIGHT TEMPERATURES IN THE MID AND UPPER 60S...EVEN IN ABSENCE OF CLOUD COVER. STRATUS IS STRUGGLING TO DEVELOP OVER OUR WESTERN COUNTIES AS IT CONTINUES TO MIX WITH DRIER AIR FROM ABOVE AND BELOW. IN THE VERY NEAR TERM...THE LATEST NAM BUFFER SOUNDINGS SHOW THAT STRATUS WILL FINALLY OVERCOME BATTLE WITH INHERENT DRY AIRMASS SHORTLY AFTER SUNRISE. ALSO...BASED ON NAM SOUNDINGS AND MOVEMENT OF THE FRONT...EXPECT STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP A BIT SOONER THAN THE NORMAL MID AFTERNOON TIME FRAME. BY AROUND 9 AM...LOOKS LIKE WEAK CAP WILL HAVE DIMINISHED ENOUGH FOR FREE CONVECTION. SO ONCE THE COLD FRONT IMPINGES ON THIS ENVIRONMENT...STORMS SHOULD HAVE LITTLE DIFFICULTY WITH HAIL PRODUCTION AS MID LEVEL LAPSE RATES ARE VERY STEEP AND OVERALL THERMAL PROFILE STILL LOOKS FAVORABLE FOR LARGE HAIL. WITH SUCH STRONG INSTABILITY AND INCREASING WINDS ALOFT...COULD SEE SOME POTENTIAL FOR DOWNBURST WINDS...ESPECIALLY AHEAD OF THE FRONT DURING THE AFTERNOON WHEN MIXING IS STRONGEST. ALTHOUGH THE VERTICAL WIND PROFILE IS NOT REAL IMPRESSIVE...LOW LEVEL HELICITIES WILL BE MARGINALLY STRONG ENOUGH FOR AN ISOLATED TORNADO THREAT...ESPECIALLY ALONG AND IMMEDIATELY AHEAD OF THE FRONT AND ALONG ANY OUTFLOW BOUNDARIES THAT MAY DEVELOP. STRONG COLD ADVECTION SETS IN BEHIND THE FRONT OVER OUR NORTHWEST COUNTIES LATE THIS MORNING BEFORE SPREADING RAPIDLY ACROSS THE AREA BY LATE AFTERNOON...AS AN UNUSUALLY STRONG CANADIAN HIGH PRESSURE SYSTEM SPILLS SOUTHWARD ACROSS THE PLAINS AND MISSOURI VALLEY. TEMPERATURES SHOULD AVERAGE AROUND THE MID/UPPER 30S ACROSS THE AREA BY EARLY WEDNESDAY MORNING...HOWEVER NORTHWEST WINDS OF 10-15 MPH SHOULD LIMIT FROST POTENTIAL. BY WEDNESDAY NIGHT...MOSTLY CLEAR SKIES AND LIGHT WINDS WILL LIKELY ALLOW TEMPERATURES TO FALL TO THE FREEZING MARK AT MOST LOCATIONS FOR AT LEAST SEVERAL HOURS DURING THE NIGHT. MODEL RUNS HAVE BEEN PRETTY CONSISTENT WITH BRINGING AN UPPER LEVEL DISTURBANCE ACROSS THE CENTRAL PLAINS AND OZARKS THURSDAY NIGHT. FORECAST SOUNDINGS AS WELL AS THICKNESS PROGS SHOW POTENTIAL FOR FROZEN PRECIP. FOR NOW...WILL CARRY A RAIN/SNOW MIX THURSDAY NIGHT. MOISTURE AVAILABILITY MAY BE LIMITED SO WILL KEEP PROBABILITIES AROUND 25-30 PERCENT. UPPER LEVEL PATTERN APPEARS TO BE LOCKING INTO A LARGE AND DEEP TROUGH OVER THE CENTRAL AND EASTERN CONUS WITH RIDGING OVER THE WESTERN U.S. THIS COULD MEAN CONTINUED BELOW NORMAL TEMPERATURES THROUGH EARLY NEXT WEEK. TERRY && .AVIATION... FOR THE 18Z TAFS...STORMS WILL THREATEN THE KSGF AREA EARLY THIS AFTERNOON...BUT KEEPING TAFS GENERALLY VFR. STRONG NORTH WINDS WILL OCCUR BEHIND THE FRONT...BUT SHOULD DIMINISH BY EARLY EVENING. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Apr 3, 11:30 AM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1130 AM CDT TUE APR 3 2007
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1130 AM CDT TUE APR 3 2007
...SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS... SOME MAY PRODUCE:
HAIL TO THE SIZE OF TENNIS BALLS.
DAMAGING WINDS IN EXCESS OF 60 MPH.
AND POSSIBLY A TORNADO OR TWO.
AREAS AFFECTED AND TIMING:
SEVERE THUNDERSTORMS WILL BEGIN TO AFFECT CENTRAL MISSOURI MID
DAY...WITH SEVERE THUNDERSTORMS EVENTUALLY BUILDING SOUTHWARD INTO
THE REMAINDER OF THE MISSOURI OZARKS DURING THE AFTERNOON HOURS.
DISCUSSION:
SEVERE THUNDERSTORMS OVER CENTRAL MISSOURI WILL INCREASE IN
COVERAGE AND DEVELOP SOUTHWARD INTO THE MISSOURI OZARKS THIS
AFTERNOON. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE
HAIL...POSSIBLY AS LARGE AS TENNIS BALLS THIS AFTERNOON. IN
ADDITION TO LARGE HAIL...THE THREAT FOR LOCALLY DAMAGING WINDS AND
POSSIBLY A TORNADO WILL INCREASE THIS AFTERNOON...PARTICULARLY
SOUTHEAST OF AN OSAGE BEACH TO JOPLIN LINE.
IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...NON THUNDERSTORM
WINDS WILL GUST TO BETWEEN 30 AND 40 MPH AT TIMES THIS
AFTERNOON...MAINLY OVER SOUTHEAST KANSAS AND FAR WESTERN MISSOURI.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
FREEZING TEMPERATURES WILL BE POSSIBLE OVER CENTRAL MISSOURI
EARLY WEDNESDAY MORNING...AND ACROSS ALL OF SOUTHEAST KANSAS AND
THE MISSOURI OZARKS FROM THURSDAY MORNING THROUGH SUNDAY
MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON ACROSS MUCH OF
THE OUTLOOK AREA...ESPECIALLY SOUTHAST OF A WARSAW TO PITTSBURG
KANSAS LINE.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
TERRY/IZZIIn the hours before
Local storm report, Apr 3, 1:02 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
102 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL MACKS CREEK 37.97N 92.97W
04/03/2007 E0.75 INCH CAMDEN MO EMERGENCY MNGR
&&
LDOOLEYSpecial weather statement, Apr 3, 1:03 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 103 PM CDT TUE APR 3 2007 MOZ082-031830- TEXAS- 103 PM CDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHEAST TEXAS COUNTY UNTIL 130 PM CDT... AT 101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RAYMONDVILLE...OR 10 MILES EAST OF HOUSTON...AND MOVING EAST AT 25 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. IZZI
Local storm report, Apr 3, 1:19 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
119 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL BRUMLEY 38.09N 92.49W
04/03/2007 E1.00 INCH MILLER MO POST OFFICE
&&
LDOOLEYLocal storm report, Apr 3, 1:24 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
124 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL MONTREAL 37.97N 92.59W
04/03/2007 E1.75 INCH CAMDEN MO PUBLIC
&&
LDOOLEYSpecial weather statement, Apr 3, 1:29 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 129 PM CDT TUE APR 3 2007 MOZ083-098-031845- DENT-SHANNON- 129 PM CDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN DENT AND NORTHERN SHANNON COUNTIES UNTIL 145 PM CDT... AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES EAST OF RAYMONDVILLE...OR 18 MILES EAST OF HOUSTON...AND MOVING EAST AT 25 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. IZZI
Special weather statement, Apr 3, 1:31 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 131 PM CDT TUE APR 3 2007 MOZ091-031845- WEBSTER- 131 PM CDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN AND CENTRAL WEBSTER COUNTY UNTIL 145 PM CDT... AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FAIR GROVE...OR 5 MILES NORTH OF STRAFFORD...AND MOVING EAST AT 40 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. IZZI
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 11:13 AM CDT | Severe Thunderstorm Warning | SGF | Benton | 62 min |
| Apr 3, 11:28 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 62 min |
| Apr 3, 11:36 AM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 54 min |
| Apr 3, 12:14 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden | 61 min |
| Apr 3, 12:28 PM CDT | Flash Flood Warning | SGF | Miller, Morgan | 6 hr |
| Apr 3, 12:31 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 59 min |
| Apr 3, 1:12 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Pulaski | 63 min |
| Apr 3, 1:24 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 37 min |
| Apr 3, 1:24 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 44 min |
| Apr 3, 1:47 PM CDT | Tornado Warning | SGF | Dent, Shannon | 20 min |
| Apr 3, 1:55 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 65 min |
| Apr 3, 1:57 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Texas | 23 min |
| Apr 3, 2:01 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 42 min |
| Apr 3, 2:08 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 67 min |
| Apr 3, 2:10 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 34 min |
| Apr 3, 2:22 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 53 min |
| Apr 3, 2:25 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 65 min |
| Apr 3, 2:54 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 66 min |
| Apr 3, 2:56 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 79 min |
| Apr 3, 3:10 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 15 min |
| Apr 3, 3:15 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 11 min |
| Apr 3, 3:28 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 32 min |
| Apr 3, 3:42 PM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| Apr 3, 3:55 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 24 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.